Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 26, 2014, 3:26 PM CDT for 17 counties in Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2014, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:21 PM CDT | DUST STORM | Great Bend, KS | VISIBILITIES REDUCED BELOW ONE MILE AT TIMES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS83 KICT 262026 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT SAT APR 26 2014 KSZ052-053-069-093-270100- /O.CAN.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ MARION-CHASE-BUTLER-COWLEY- 326 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069 AND 093... ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 26 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-082-083-091-092-271130- /O.UPG.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.NEW.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ /O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 326 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...068...082...083... 091 AND 092... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
6 follow-up statements
962 WWUS83 KICT 262357 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT SAT APR 26 2014 KSZ032-033-047>051-067-068-082-083-091-092-271500- /O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ /O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 657 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082...083... 091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING FOR SATURDAY EVENING...BUT THE RED FLAG WARNING REMAINS IN EFFECT FOR THE AREA ON SUNDAY AFTERNOON. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-093-270100- /O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ MARION-CHASE-BUTLER-COWLEY- 657 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. CONDITIONS HAVE DROPPED BELOW EXTREME GRASSLAND FIRE DANGER MEANING THAT THE WARNING HAS BEEN CANCELLED. $$ BILLINGS WRIGHT
948 WWUS83 KICT 270750 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 250 AM CDT SUN APR 27 2014 KSZ052-053-069-093-272300- /O.EXA.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ MARION-CHASE-BUTLER-COWLEY- 250 AM CDT SUN APR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-082-083-091-092-272300- /O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 250 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082... 083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
355 WWUS83 KICT 271620 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1120 AM CDT SUN APR 27 2014 KSZ032-033-047>053-067>069-082-083-091>093-280000- /O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 1120 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...068...082...083... 091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS AFTERNOON GENERALLY ALONG AND WEST OF THE FLINT HILLS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
671 WWUS83 KICT 272035 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281145- /O.NEW.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ /O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 335 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067 AND 068... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280000- /O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 335 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069...082...083...091...092 AND 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
721 WWUS83 KICT 272241 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 541 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281345- /O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 541 PM CDT SUN APR 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST INTO EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH CAN BE EXPECTED MONDAY. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280200- /O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 541 PM CDT SUN APR 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...082...083...091...092 AND 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST UNTIL EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE FORECAST MONDAY. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
022 WWUS83 KICT 280200 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281700- /O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 900 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067 AND 068... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN MONDAY MORNING INTO THE AFTERNOON HOURS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280300- /O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 900 PM CDT SUN APR 27 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...082...083...091...092 AND 093... EXTREME GRASSLAND FIRE DANGER IS NO LONGER EXPECTED THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 26, 11:57 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 26, 11:57 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1157 AM CDT SAT APR 26 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 1111 AM CDT SAT APR 26 2014 SURFACE-BASED THUNDERSTORM CHANCES ARE CONTINUING TO LOOK MORE AND MORE UNCERTAIN THIS EVENING GENERALLY ALONG/WEST OF THE I-135 CORRIDOR. LATEST OBSERVATIONS INDICATE 50S TO LOW 60S DEWPOINTS CURRENTLY STREAMING NORTH ACROSS TX AND OK...WHICH GIVEN THE STRONG SOUTH WINDS SHOULD REACH THE FORECAST AREA BY PEAK HEATING LATE THIS AFTERNOON. FORECAST HIGHS REACHING THE 80S TO NEAR 90 ALONG WITH STEEP MID-LEVEL LAPSE RATES SHOULD PROMOTE AMPLE MLCAPE VALUES OF 2500-3000 J/KG. THIS IS SUPPORTED BY MODIFYING THE 12Z NORMAN OK SOUNDING. MEANWHILE...MID/UPPER LEVEL WINDS SHOULD GRADUALLY INCREASE FROM THE SOUTHWEST TOWARD EVENING AS THE DESERT SOUTHWEST UPPER TROUGH APPROACHES...ALLOWING FOR AMPLE DEEP LAYER SHEAR MAGNITUDE/ORIENTATION FOR SUPERCELLS. HOWEVER...DRYLINE CONVERGENCE WILL LIKELY BE LIMITED DUE TO BETTER LARGE SCALE ASCENT LAGGING WELL TO THE SOUTHWEST...WHICH GIVEN THE EXPECTED STRONG CONVECTIVE INHIBITION WILL LIKELY MAKE FOR A CHALLENGING ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. LATEST SHORT-TERM GUIDANCE SUGGESTS BETTER DRYLINE CONVERGENCE...LOW- LEVEL MOISTURE AND HENCE GREATER THUNDERSTORM CHANCES WILL RESIDE OVER WESTERN OK...WHICH IS SUPPORTED BY THE LATEST HRRR. HOWEVER...IF AN ISOLATED THUNDERSTORM CAN MANAGE TO DEVELOP AND/OR MOVE NORTHEAST OUT OF OKLAHOMA...SUPERCELLS CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS ARE POSSIBLE. CLOUD BASES WILL LIKELY BE TOO HIGH FOR TORNADO DEVELOPMENT EARLY ON...ALTHOUGH ONE CANNOT BE RULED OUT BETWEEN GENERALLY 8-11PM GIVEN DIURNAL COOLING AND CONTINUED MOISTURE ADVECTION...*IF* A STORM CAN SUSTAIN ITSELF UNTIL THEN. AFTER MIDNIGHT...THERE SHOULD BE A GENERAL UPTICK IN THUNDERSTORM COVERAGE AREAWIDE...AS LARGE SCALE ASCENT ASSOCIATED WITH THE APPROACHING NEGATIVELY TILTED UPPER TROUGH OVERSPREADS THE REGION...WITH THE PRIMARY THREATS QUARTER-GOLFBALL SIZE HAIL AND 70 MPH DAMAGING WINDS. ADK && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 337 AM CDT SAT APR 26 2014 SEVERE WEATHER MODE AND EXTENT REMAINS THE MAIN CONCERN THIS WEEKEND. ELEVATED LOW AND MID-LEVEL WARM ADVECTION AND MODEST MOISTURE TRANSPORT THIS MORNING LOOKS TO PROVIDE SUFFICIENT LIFT FOR WIDELY SCATTERED CONVECTION ACROSS SOUTHEAST KANSAS. A FEW ECHOES HAVE BEGUN TO SHOW UP ON THE KICT-88D AS OF 08Z NEAR COFFEYVILLE. OTHERWISE WARMING ALOFT SHOULD EFFECTIVELY CAP CHANCES FOR SURFACE BASED CONVECTION ACROSS THE AREA THIS AFTERNOON. THE DEEPENING LEE SIDE SURFACE CYCLONE WILL RESULT IN STRONGER GRADIENT SOUTHERLY FLOW AIDED BY DIURNAL HEATING AND SOME MOMENTUM TRANSFER LATER THIS AFTERNOON. THIS LOOKS TO EXCEED WIND ADVISORY CRITERIA WHICH SHOULD CONTINUE INTO THE EVENING FOR LOCATIONS ALONG/WEST OF THE KANSAS TURNPIKE. THE COMBINATION OF STRONG DIURNAL HEATING AND ADVECTION OF MID TO UPPER 50S DEW POINTS WILL RESULT IN STRONG INSTABILITY TOWARD 23Z WITH ML CAPE VALUES NEAR 3000 J/KG JUST EAST OF THE SURFACE DRY-LINE ACROSS CENTRAL KANSAS. THIS MAY PROMOTE AT LEAST ISOLATED DEEP CONVECTION ROUGHLY ALONG/WEST OF HIGHWAY 14 TOWARD SUNSET. THE STRONGER DEEP LAYER SHEAR THIS EVENING WOULD SUPPORT SUPER-CELL STORMS WITH LARGE HAIL...THOUGH RATHER HIGH LIFTED CONDENSATION LEVELS EARLY IN THE EVENING WOULD FAVOR DAMAGING WINDS OVER TORNADOES. THAT SAID...A LIMITED WINDOW FOR A FEW TORNADOES COULD DEVELOP DURING THE LATE EVENING AS THE SOUTHERLY LOW LEVEL JET TRANSPORTS HIGHER DEW POINTS PERHAPS INTO THE LOWER 60S ACROSS SOUTH CENTRAL KANSAS. STRONGER FORCING FOR ASCENT WILL ARRIVE LATE SATURDAY NIGHT AS THE DEEPENING UPPER TROF BEGINS TO TAKE ON A NEGATIVE TILT AS IT MOVES OUT ACROSS THE CENTRAL HIGH PLAINS. THIS WILL ALSO BACK THE MID- LEVEL FLOW PERHAPS MORE CONDUCIVE FOR A TRANSITION TO A MIXED OR QUASI-LINEAR CONVECTIVE PHASE WITH SCATTERED TO PERHAPS MORE NUMEROUS CONVECTION JUST EAST OF THE DRY-LINE AS IT BEGINS TO SWEEP EAST EARLY SUNDAY MORNING. THE GFS REMAINS MORE PROGRESSIVE WITH THE EFFECTIVE DRY-LINE ACROSS THE FORECAST AREA ON SUNDAY AS THE DEEP TROPOSPHERIC CYCLONE OCCLUDES TO OUR NORTH ACROSS NEBRASKA. THIS WILL SHIFT THE RISK FOR CONVECTION AND SEVERE WEATHER INTO SOUTHEAST KANSAS...PERHAPS EXITING THE FORECAST AREA BY LATE AFTERNOON. RENEWED SURFACE BASED CONVECTION SHOULD DEVELOP EARLIER IN THE DAY...PERHAPS BY MIDDAY...DUE TO MID-LEVEL COLD ADVECTION ERODING THE CAPPING INVERSION EAST OF THE DRY-LINE ACROSS SOUTHEAST KANSAS. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE DRY-LINE AND ANOTHER WIND ADVISORY IS PROBABLE ON SUNDAY. COOLER WEATHER FOR MONDAY WITH PERHAPS A LIMITED CHANCE FOR SHOWERS/ISOLATED THUNDER AS A SECONDARY TROF AND FRONT ROTATES AROUND THE DEEP CLOSED LOW ACROSS THE NORTHERN PLAINS. DARMOFAL .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 337 AM CDT SAT APR 26 2014 THE DEEP CLOSED LOW LOOKS TO REMAIN THE DOMINANT WEATHER FEATURE AS IT EVOLVES NORTHEAST ACROSS THE MIDWEST THROUGH MID-WEEK. THIS WILL RESULT IN A COOLER AND POTENTIALLY UNSETTLED WEATHER PATTERN WITH AT LEAST SLIGHT TO MODEST CHANCES FOR SHOWERY/LIGHT PRECIPITATION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1155 AM CDT SAT APR 26 2014 MAIN CONCERN FOR THE TAF PERIOD IS WHEN AND IF CONVECTION WILL FIRE DURING THE LAST 12 HOURS OF THE TAF CYCLE. SECONDARY CONCERN WILL BE GUST SOUTHERLY WINDS THIS AFTERNOON. SHORT-TERM MODELS HOLDING OFF ON ANY SORT OF CONVECTIVE INITIATION UNTIL AFTER 00UTC. BOUNDARY LAYER MOISTURE IS IMPROVING...HOWEVER EXCEPT FOR DIURNAL MIXING...BOUNDARY CONVERGENCE WILL REMAIN WEST OF THE CWA. EXPECT MOISTURE TRANSPORT TO INCREASE DURING THE EVENING AND OVERNIGHT HOURS...WHICH WILL AID IN CEILING DEVELOPMENT AND ALSO CONVECTIVE POTENTIAL. ANY CONVECTION THAT DEVELOPS WILL BE ISOLATED DUE TO THE SHALLOWNESS OF THE MOISTURE...SO LEFT THUNDERSTORMS OUT OF TAFS FOR NOW. THE ONLY EXCEPTION WILL BE AT KCNU...WHICH MAY INHERIT CONVECTIVE CLUSTER MOVING OUT OF OKLAHOMA AFT 08 UTC. && .FIRE WEATHER... ISSUED AT 337 AM CDT SAT APR 26 2014 STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TO THE SOUTH OF THE DEVELOPING DEEP CYCLONE OVER THE WEEKEND. THIS WILL ELEVATE THE FIRE DANGER IN THE ABSENCE OF CONVECTION INTO THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF THE AREA WITH THE GREATEST FIRE WEATHER CONCERNS OVER WESTERN PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 63 79 49 / 10 50 30 10 HUTCHINSON 90 62 78 49 / 10 40 20 10 NEWTON 87 62 76 49 / 10 50 30 10 ELDORADO 86 64 78 49 / 10 60 40 10 WINFIELD-KWLD 88 64 79 49 / 10 60 40 10 RUSSELL 90 61 73 47 / 10 30 10 20 GREAT BEND 90 59 74 46 / 10 30 10 10 SALINA 89 63 77 49 / 10 50 30 10 MCPHERSON 89 62 77 48 / 10 50 20 10 COFFEYVILLE 85 66 79 51 / 30 50 60 10 CHANUTE 84 66 78 51 / 80 50 60 20 IOLA 84 66 76 52 / 70 50 60 20 PARSONS-KPPF 85 66 79 51 / 60 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>069-082-083-091>093. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 26, 10:36 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1036 AM CDT SAT APR 26 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1036 AM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL HELP PROMOTE VERY HIGH TO EXTREME GRASSLAND FIRE DANGER THIS AFTERNOON INTO EARLY THIS EVENING ACROSS MUCH OF THE AREA. THE GREATEST RISK IS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. THERE IS A SLIGHT CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO THIS EVENING BETWEEN 6 PM AND MIDNIGHT...GENERALLY ALONG AND WEST OF THE INTERSTATE 135 CORRIDOR. THE HIGHER LIKELIHOOD FOR THUNDERSTORM DEVELOPMENT WILL LIKELY BE OVER WESTERN OKLAHOMA. HOWEVER...IF A STORM OR TWO CAN MANAGE TO FORM OVER SOUTH-CENTRAL KANSAS...SUPERCELLS CAPABLE OF VERY LARGE HAIL UP TO BASEBALL SIZE...DESTRUCTIVE WINDS TO 70 MPH AND AN ISOLATED TORNADO ARE POSSIBLE. AFTER MIDNIGHT...THUNDERSTORM CHANCES SHOULD GRADUALLY INCREASE AREAWIDE...WITH A CONTINUED THREAT FOR HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DRY-LINE IS EXPECTED TO SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. WHILE A TORNADO CANNOT BE RULED OUT...THE MAIN RISKS ARE EXPECTED TO BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING FOR LOCATIONS ALONG AND WEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:46 AM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 39 hr |
| Apr 26, 3:50 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 19 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.